Talk

Advanced search

What was your first post-pill natural AF like?

(5 Posts)
IrisPurple Tue 30-Jun-15 08:11:01

Hi ladies,

I am new here, first post and looking forward to being a part of the Mumsnet community!

I was wondering if I could compare notes and get some advice...

I came off Microgynon 21 day pill after 8 years, started trying right away. Yesterday I had what I think was my first AF. Started with the usual cramps, but got much worse, suddenly my temperature shot up, started sweating profusely, lots of pain, severe diarrhoea, nearly fainted. My colleague said I'd gone yellow. Lasted about an hour. Flow today very light, but bleeding when I started was too much to be spotting.

Is this normal? Never been this bad before. What was your first one like?

I'm worried this could have been an early MC, there's no way of knowing as I never took a test as it was too early. Does anyone know when your cycle starts after coming off the pill? Is Day 1 the first day of your pill period during the pill free week? So confusing! If so my cycle would have been 28 days, but I heard it takes much longer for first AF. Pre-pill cycles were longer than 28d, never the same length.

So, how was it for you???

Main concern is that if this is early MC, do I have to wait a month before trying? I'm 34, husband 39, so we've not really got time to fanny about!

Any thoughts much appreciated xxx

Oysterbabe Tue 30-Jun-15 08:41:49

I think every person reacts differently. My periods returned straight away and were very light and short for a few months. However I did have terrible headaches and dizziness for about 2 months.
There's no need to delay, you can start trying now.

5hell Tue 30-Jun-15 12:08:24

when i came off microgynon after ~16 years on and off i had nothing dramatic. i would have thought you should have a withdrawal bleed like normal i.e. you took last pills on days 1-21 then stopped, usually i would have my period a couple of days later (like in any normal month)... did you have a bleed when you first came off? once off the pill my cycle went to 26/27 days - longer than pre-BC, period fairly light, no real issues.

how long afetr you stopped bc was this bleed?

i'd think the pain, diarhea etc are unrelated to BC/period.

yes cycle day 1 would be the first day of your period (whether first off bc or 'normal')

when we started ttc i had a month off bc but used condoms before we started as i wanted to have a proper period and have a rough idea of my new cycle length so i wouldn't get too over exceited and think i was pg when actually my cycle was just long (or short as it turned out!)

good luck
x

Dollface136 Tue 30-Jun-15 12:47:49

I came off the pill and had a withdrawl bleed like you normally would in between pill packs. My cycle after that was a bit on the long side but my first natural af was pretty much as you described. My GP said it was not anything to worry about and just my body getting back to normal.

Basically she said my body had a huge drop of hormones around the time of this af as it was my first natural af and these can make you feel faint and sick, also leading to upset stomach.

It was also pretty painful and very heavy on day one, then not pretty light thereafter.

I wouldn't worry and would keep trying. My af that followed after were much less painful, no fainting, not as much upset stomach and didn't feel faint at all.

Good luck!

IrisPurple Tue 30-Jun-15 16:52:24

Thank you so much for your advice, I feel much better now.

I did have the withdrawal bleed as usual, my AF which started yesterday was 28 days after day 1 of the withdrawal bleed.

I guess everyone's bodies react differently, and that things can be unpredictable at first when you come off the pill. I didn't know things would be this complicated Lol!

I think we'll just carry on doing what we feel is right for us.

I'm also glad to hear that subsequent AF don't make you feel so ill!

X

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now